UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 175

of 'Enterotoxicity of chemotherapeutic agents'

175
TI
Pattern of rash, diarrhea, and hepatic toxicities secondary to lapatinib and their association with age and response to neoadjuvant therapy: analysis from the NeoALTTO trial.
AU
Azim HA Jr, Agbor-Tarh D, Bradbury I, Dinh P, Baselga J, Di Cosimo S, Greger JG Jr, Smith I, Jackisch C, Kim SB, Aktas B, Huang CS, Vuylsteke P, Hsieh RK, Dreosti L, Eidtmann H, Piccart M, de Azambuja E
SO
J Clin Oncol. 2013;31(36):4504. Epub 2013 Nov 18.
 
PURPOSE: We investigated the pattern of rash, diarrhea, and hepatic adverse events (AEs) secondary to lapatinib and their association with age and pathologic complete response (pCR) in the Neoadjuvant Lapatinib and/or Trastuzumab Treatment Optimisation (NeoALLTO) phase III trial.
PATIENTS AND METHODS: Patients with HER2-positive early breast cancer were randomly assigned to receive lapatinib (Arm A), trastuzumab (Arm B), or their combination (Arm C) for 6 weeks followed by the addition of paclitaxel for 12 weeks before surgery. We investigated the frequency and time to developing each AE according to age (≤50 v>50 years) and their association with pCR in a logistic regression model adjusted for age, hormone receptors, tumor size, nodal status, planned breast surgery, completion of lapatinib administration, and treatment arm.
RESULTS: Only patients randomly assigned to arms A and C were eligible (n = 306). Younger patients (≤50 years) experienced significantly more rash compared with older patients (74.4% v 47.9%; P<.0001). Diarrhea and hepatic AEs were observed in 78.8% and 41.2% of patients, respectively, with no differences in rate or severity or time of onset according to age. Early rash (ie, before starting paclitaxel) was independently associated with a higher chance of pCR, mainly in patients older than 50 years (odds ratio [OR]= 3.76; 95% CI, 1.69 to 8.34) but not in those≤50 years (OR = 0.92; 95% CI, 0.45 to 1.88; P for interaction = .01). No significant association was observed between pCR and diarrhea or hepatic AEs.
CONCLUSION: Our results indicate that the frequency and clinical relevance of lapatinib-related rash is largely dependent on patient age.
AD
Jose Baselga, Memorial Sloan-Kettering Cancer Center, NY; James G. Greger Jr, GlaxoSmithKline, Collegeville, PA; Hatem A. Azim Jr, Martine Piccart, Evandro de Azambuja, BrEAST Data Centre, Institut Jules Bordet, UniversitéLibre de Bruxelles; Phuong Dinh, Breast International Group, Brussels; Peter Vuylsteke, Sint-Elisabeth Hospital, Namur, Belgium; Dominique Agbor-tarh, Ian Bradbury, Frontier Science, Kincraig, Kingussie, Scotland; Ian Smith, Royal Marsden Hospital, and Institute of Cancer Research, London, United Kingdom; Serena Di Cosimo, IRCCS Fondazione Instituto Nazionale dei Tumori, Milan, Italy; Serena Di Cosimo, SOLTI Breast Cancer Research Group, Barcelona, Spain; Christian Jackisch, Kilinikum Offenbach, Offenbach; Bahriye Aktas, Kliniken Essen-Mitte, Evang, Essen; Holger Eidtmann, University Hospital Kiel, Kiel, Germany; Sung-Bae Kim, Asan Medical Center, University of Ulsan College of Medicine, Seoul, Korea; Chiun-Sheng Huang, National Taiwan University Hospital; Ruey Kuen
PMID